Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS San Diego, CA

September 27, 2025San Diego County, California

NWS San Diego, CA issued this flash flood warning at Sep 27, 2025, 2:07 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2025, 2:07 PM PDT (21:07 UTC)
Expired
Sep 27, 2025, 5:15 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 71 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WGUS56 KSGX 272107
FFWSGX
CAC073-280015-
/O.NEW.KSGX.FF.W.0026.250927T2107Z-250928T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
207 PM PDT Sat Sep 27 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  Southeastern San Diego County in southwestern California...

* Until 515 PM PDT.

* At 207 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Alpine, I-8 Between Pine Valley And Boulevard, Mount Laguna, 
  Cuyamaca Rancho State Park, I-8 Between Boulevard And Imperial 
  County Line, Lake Morena, Campo, Pine Valley, Boulevard and 
  Potrero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3261 11619 3261 11620 3261 11621 3260 11636
      3260 11639 3259 11649 3259 11652 3285 11665
      3295 11646 3261 11617

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

APR
2 follow-up statements
028 
WGUS76 KSGX 272234
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
334 PM PDT Sat Sep 27 2025

CAC073-280015-
/O.CON.KSGX.FF.W.0026.000000T0000Z-250928T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
334 PM PDT Sat Sep 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS 
AFTERNOON FOR SOUTHEASTERN SAN DIEGO COUNTY...

At 334 PM PDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
0.5 and 1.5 inches of rain have fallen. The expected rainfall rate 
is 0.5 to 1 inch in 1 hour. Additional rainfall amounts of 0.5 to 1 
inch are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
Alpine, I-8 Between Pine Valley And Boulevard, Mount Laguna, 
Cuyamaca Rancho State Park, I-8 Between Boulevard And Imperial 
County Line, Lake Morena, Campo, Pine Valley, Boulevard and Potrero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3261 11619 3261 11620 3261 11621 3260 11636
      3260 11639 3259 11649 3259 11652 3285 11665
      3295 11646 3261 11617

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

PS
441 
WGUS76 KSGX 280012
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
512 PM PDT Sat Sep 27 2025

CAC073-280022-
/O.EXP.KSGX.FF.W.0026.000000T0000Z-250928T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
512 PM PDT Sat Sep 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT THIS AFTERNOON FOR 
SOUTHEASTERN SAN DIEGO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 700 PM PDT for a portion of 
Southwest California.

A Flood Watch remains in effect until 700 PM PDT for a portion of 
Southwest California.

&&

LAT...LON 3261 11619 3261 11620 3261 11621 3260 11636
      3260 11639 3259 11649 3259 11652 3285 11665
      3295 11646 3261 11617

$$

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:03 PM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 27, 1:03 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
103 PM PDT Sat Sep 27 2025

.SYNOPSIS...
Showers and thunderstorms are expected through this evening, with
the highest chances in the mountains and deserts. Areas of flash
flooding possible where heavy rain/thunderstorms develop. Isolated
showers and potentially thunderstorms have the potential to drift
into the inland valleys this afternoon. Slight chances of
thunderstorms continue for Sunday afternoon in the mountains, with
dry conditions expected Monday. High temperatures remain well below
normal with a deep marine layer through early next week. Gradual
warming expected Wednesday through the end of next week with a
shallower marine layer.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Moderate to heavy rain and thunderstorms are expected to develop
this afternoon over the mountains and deserts, drifting into the
inland valleys at times. Latest high resolution guidance maintains
hourly rainfall rates of 0.50-1 inch per hour over the mountains and
locally into the low deserts this afternoon. A Flood Watch remains
in effect for the San Diego, San Bernardino, and Riverside mountains
as well as the San Gorgonio Pass, Coachella Valley, and San Diego
County deserts through 7 pm today. Main concern is the potential for
debris flows over the burn scars and flooding of low-water crossings
in the deserts. Any shower that drifts west into the valleys is
expected to have peak rain rates of 0.20-0.30 inches per hour, if a
thunderstorm develops west of the mountains those rates will likely
be exceeded.

The low pressure system will weaken and begin to move east on
Sunday. Enough moisture and instability will remain over the area to
leave a 10-20 percent chance of showers and thunderstorms for the
mountains Sunday afternoon. Rainfall rates on Sunday are expected to
be lower than Saturday, with high resolution guidance showing
rainfall rates below 0.50 inch an hour. Dry conditions are expected
by Monday.

Minor warming is expected through Monday, although temperatures will
remain several degrees below normal. An incoming short-wave trough
of low pressure will begin to influence our weather on Tuesday,
bringing cooler conditions with increased cloud coverage and breezy
winds in the mountains and deserts. High temperatures on Tuesday
will mostly be 5 to 10 degrees below average for inland areas to
locally 10 to 15 degrees below average for the higher elevations of
the mountains. This will be followed by slow warming through the
rest of the week with high temperatures on Friday still a few
degrees below average for inland areas. For now the forecast is dry
beyond Sunday, though there is the potential for tropical moisture
to become entrained in the southwesterly flow and into So Cal around
Wednesday, but considerable spread remains the precipitable water
ensemble forecasts.

&&

.AVIATION...
272000Z....Coasts/Valleys/Foothills...OVC clouds with bases
generally 3000-4000 ft MSL are covering the coastal basin this
morning with additional FEW-BKN clouds locally between 1500-2000 ft
MSL. Gradual scatter out for most areas 17-20Z.

20-30% chance for SHRA/TSRA through 03Z for the inland valleys and
western mtn foothills, including the Inland Empire. TSRA passing
over a site will bring gusty, erratic winds and brief heavy rain
leading to reduced vis 2-5 SM. Low clouds 2000-3500 ft MSL redevelop
for inland valleys and foothills after 00Z, then expand to cover the
coastal basin after 28/05Z. Below the main cloud layer, several
additional FEW-BKN cloud layers are possible locally down to 1500 ft
MSL. Highest cloud base to lift to 3500-4500 ft early Sun before all
low clouds gradually scatter out between 17-20z Sun.

Mountains/Deserts...Scattered SHRA/TSRA have developed across
mountains and deserts. Activity should last through 03Z, including a
30% chance for TSRA in proximity to KPSP/KTRM. TSRA passing over a
site will bring gusty, erratic winds, reduced cigs/vis with brief
heavy rain, and frequent lightning.  Slight (10-20%) chance for
isolated TSRA to develop again over the mountains Sunday afternoon.

&&

.MARINE...
Slight (5%) chance for a stray thunderstorm to develop over waters
through tonight. Otherwise, no hazardous marine conditions are
expected through Wednesday.

&&

.BEACHES...
Slight (5%) chance for a stray thunderstorm to develop over beaches
through tonight.

South swell from Hurricane Narda has reached the Southern California
coast as of this afternoon. 4-5 feet swell with a period of 12-14
seconds will produce elevated surf and a high rip current risk
Sunday through Tuesday, especially for south facing beaches, where
sets could reach 8 feet, and strong alongshore currents at all
beaches. More information can be found in our Beach Hazards
Statement, which is in effect from 6 AM Sunday until 11 PM Tuesday.

&&

.SKYWARN...
Skywarn activation is requested.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Sunday morning through Tuesday
     evening for Orange County Coastal Areas-San Diego County
     Coastal Areas.

     Flood Watch until 7 PM PDT this evening for Coachella Valley-
     Riverside County Mountains-San Bernardino County Mountains-
     San Diego County Deserts-San Diego County Mountains-San
     Gorgonio Pass near Banning.

PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE/BEACHES...Westerink

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 1:03 PM PDTAreal Flood AdvisorySGXSan Diego58 min
Sep 27, 3:00 PM PDTAreal Flood AdvisorySGXSan Diego3 hr
Sep 27, 3:20 PM PDTAreal Flood AdvisorySGXSan Diego115 min
Sep 27, 4:29 PM PDTAreal Flood AdvisorySGXRiverside115 min
Sep 27, 4:42 PM PDTAreal Flood AdvisorySGXRiverside108 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.